MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ LYTIC/10 ANAEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ LYTIC/10 ANAEROBIC/F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING
Catalog Number 442021
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1: initial reporter addr 1: (b)(6).A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
Report 1: it was reported while using bd bactec¿ lytic/10 anaerobic/f culture vials (plastic), there was biological contamination seen in one sample.No adverse impact was reported regarding the patient or user.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information.D9: device available for evaluation: yes.D9: returned to manufacturer on: 04-feb-2026.Investigation summary: catalog 442021, batch no.5267170.Customer reported a contamination issue while using bactec product.Bd was unable to reproduce the customer¿s experience with bactec product.Retention/returned samples were visually inspected, tested for viable contamination by sub-culturing on tsa, chocolate, sabouraud and schaedler agars plates, voltage output and gram stain.All results were satisfactory.Batch history record review did not identify any evidence for which the customer submitted the complaint.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.Complaint is unconfirmed based on retention/returned samples and batch history record review results.Product inserts states that care must be taken to prevent contamination of the sample during collection and inoculation into the bd bactec¿ vial.Prior to use, each vial should be examined for evidence of contamination such as cloudiness, bulging or depressed septum, or leakage.Do not use any vial showing evidence of contamination.A contaminated vial could contain positive pressure.If a contaminated vial is used for direct draw, gas or contaminated culture media could be refluxed into the patient¿s vein.Vial contamination may not be readily apparent.Prior to use, the user should examine the vials for evidence of damage or deterioration.Vials that are cracked or leaking, or display turbidity, contamination, or discoloration (darkening) should not be used.The specimen must be collected using sterile techniques to reduce the chance of contamination.No corrective actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigational process.

Brand Name
BD BACTEC¿ LYTIC/10 ANAEROBIC/F CULTURE VIALS (PLASTIC)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24268592
Report Number2647876-2026-00005
Device Sequence Number10658467
Product Code MDB
UDI-Device Identifier00382904420215
UDI-Public(01)00382904420215(17)260701(10)5267170
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K123903
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/01/2026
Device Catalogue Number442021
Device Lot Number5267170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown